MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION HABIB ENDOHPB; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION HABIB ENDOHPB; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number 2244-01
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation (2001)
Date of Event 01/01/2021
Type of Reportable Event Serious Injury
Event or Problem Description
Boston scientific became aware of an event involving a habib endohpb radiofrequency catheter through the article gastrointestinal: pancreatic duct perforation following endoscopic intraductal radiofrequency ablation for pancreatic duct stricture.According to the literature, a habib radiofrequency catheter was used during an intraductal radiofrequency ablation procedure to treat a pancreatic structure.It was reported that the patient's pancreatic stricture had been previously treated twice by temporary stent placement; however, the symptomatic stricture recurred.Therefore, endoscopic radiofrequency ablation (rfa) for the stricture was planned to obtain long-term resolution.Following pancreatic duct cannulation and guidewire placement, a habib endohpb catheter was inserted over the guidewire.Rfa was performed on the pancreatic head duct stricture for 90 seconds at a power of 7 watts.Following rfa, an 8.5-fr plastic stent was placed across the stricture.There were no adverse events.Four months later, a pancreatic duct perforation was observed based on the overflow of the contrast medium to the outside of the pancreatic duct post-stent removal.Therefore, a plastic stent was placed across the perforation.During the 4-month follow-up period, the patient was asymptomatic, and no abnormal findings were detected on computed tomography (only plain ct was undertaken due to chronic kidney disease).
 
Additional Manufacturer Narrative
Block b3: approximated based on the year the article was published.Block d4, h4: the suspect device lot number was not provided in the article; therefore, the lot expiration and device manufacture dates are unknown.Block g2 literature source: t.Inoue, r.Kitano and m.Yoneda.Gastrointestinal: pancreatic duct perforation following endoscopic intraductal radiofrequency ablation for pancreatic duct stricture.Journal of gastroenterology and hepatology.2022 may;37(5):780.Doi: 10.1111/jgh.15724.Patient code e2114 captures the perforation.Impact code f2301 captures the additional plastic stent required.Impact code f2202 captures the additional procedure.

Brand Name
HABIB ENDOHPB
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
STATICE MANUFACTURING
9 rue thomas edison
beacon 25000
FR   25000
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key17449778
Report Number3005099803-2023-04157
Device Sequence Number7415974
Product Code KNS
UDI-Device Identifier08714729981909
UDI-Public08714729981909
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K180165
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Literature
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number2244-01
Device Catalogue Number2244-01
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/10/2023
Initial Report FDA Received Date08/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexMale